A 37-year-old member asked:
Can femara (letrozole) attack the joints?
2 doctor answers • 6 doctors weighed in
Medical Oncology 22 years experience
It causes pain!: Femara doesn't really "attack" the joints, but it definitely causes joint pain! this occurs in 4 out of 10 women taking the drug. It is likely due to lowering of blood estrogen levels. Sometimes switching to another similar drug (anastrazole, aka arimidex) can help. If your vitamin d level is low, getting it back to normal levels with supplements can help the joint pain.
6.3k viewsReviewed >2 years ago
Breast Surgery 30 years experience
Not "attack": Bone and joint symptoms are a very common side effect of ais (femara/letrozole, arimidex/anastrazole, aromasin/exemestane) typically affecting smaller joints and worse in the morning and improving through the day. If patients can tolerate, the symptoms usually improve with time. They are felt primarily to represent an acute menopausal effect due to the extreme low or lack of estrogen levels.
6k viewsReviewed >2 years ago
Last updated Mar 20, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.